Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Salt Lake City, UT

July 26, 2007Garfield County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2007, 3:29 PM MDT for Garfield County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 3:29 PM MDT (21:29 UTC)
Expired
Jul 26, 2007, 6:30 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Whole counties

County Garfield County, UT

The radar

The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 262133
FFWSLC
UTC017-021-270030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 PM MDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GARFIELD COUNTY IN UTAH...
  EAST CENTRAL IRON COUNTY IN UTAH...

* UNTIL 630 PM MDT

* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING ALONG THE BEAR RIVER 
INCLUDING SMITH CANYON AND BULL RUSH CREEK.  

* BOTH OF THESE TRIBUTARIES FLOWS INTO THE BEAR RIVER APPROXIMATELY 
15 MILES NORTH OF PANGUITCH NEAR THE INTERSECTION OF SR 20 AND US 
89. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3785 11258 3785 11232 3793 11228 3812 11233
      3804 11246 3803 11255 3793 11257

$$

MCINERNEY/SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:18 PM MDT, 11 minutes earlier.

Area forecast discussion, Jul 26, 3:18 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT THU JUL 26 2007

.SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE
WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN
THROUGH THE WEEKEND.

&&

.DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO
NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW
DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW)
VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST
LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE
CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR
SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS
HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS
TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS
ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING
NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED
WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT
MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW
MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH
THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST
LATER SATURDAY AND CONTINUE INTO SUNDAY.

RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO
ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED
THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON
TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT
WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER
PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES
ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST
FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY
FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT
MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD
REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG
CONDITIONS. POSSIBLE...BUT NOT LIKELY.

&&

.AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY
IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO
THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY
OUTFLOW WINDS THROUGH 03Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC.....YOUNG
AVIATION...B. SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT THU JUL 26 2007

UTZ001>016-019>021-517-518-WYZ021-271300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS
AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND
THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING
HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS.
LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY...
THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS.
MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A
RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:17 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Weber43 min
Jul 25, 7:37 PM MDTFlash Flood WarningSLCJuab, Millard3 hr
Jul 26, 3:29 PM MDTFlash Flood WarningSLCGarfield, Iron3 hr
Jul 26, 5:18 PM MDTFlash Flood WarningSLCSanpete3 hr

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.